Jump to content
Shewolf

shewolf -- Recovery from venlafaxine

Recommended Posts

Shewolf

Hello

My name is Ann. I live in Scotland UK. I was on Prozac for 4 years and then Venlafaxine for 6 years (225mg). I stopped taking Venlafaxine in December of last year, but after a couple of months having stopped, the withdrawals were too severe and acute. I was advised to take a gentler antidepressant called Citalopram at a very low dose!!! This was supposed to 'soak up' the worst of the withdrawal.

 

It has done me very little good, and now I want every toxin out of my body. I feel I am very intolerant of every possible drug and many foods. Can't eat chinese food because of monosodium glutamate. Don't take sugar, caffeine, white bread etc. I've tried to read as much as I can to equip myself, but it all gets too much sometimes.

 

I'm struggling hard core, and I want to feel that this pain is for a purpose?...

 

Can anyone give me some positive feedback?

Share this post


Link to post
Altostrata

Hello, Ann. I hope you find reassurance here among people who have had similar experiences.

 

It sounds like you are suffering from withdrawal syndrome from the venlafaxine, which is notorious for difficult withdrawal.

 

Usually, the only thing that helps withdrawal syndrome is "hair of the dog" very shortly after you quit, then a slower taper.

 

Most of us have found, as you did, that a different antidepressant doesn't help at all and may make withdrawal symptoms worse.

 

To answer your question, recover is a process. It can be very slow, comes in lurches, and requires a lot of patience. There are no instant cures for withdrawal syndrome, which is damage to the nervous system caused by antidepressants and then too-fast withdrawal. The good news is, with gentle nurturance, the nervous system repairs itself.

 

How much citalopram are you taking? We have some people here who are tapering off this drug.

Share this post


Link to post
kathy1444

Hello Ann,

I'm new too, I don't know anything about the antidepressants you were on but do know about withdrawal from them, I was on Pristiq.

There is a spot on this website we can go to that has inspirational quotes and sayings and I found one that spoke of pain and suffering I wrote it down but forgot to write down who quoted it, so I feel bad!

"What we are all aware of is that, struggle as we may, there is no way to get away from our pain & suffering. It is part of the human experience. When we try to escape our suffering, we become so absorbed in it that it becomes the very focal point of out experience. Quite often making it more intense, becoming more fearful, unable to imagine anything else but our struggle which creates more suffering. But there is another way, by staying close to our experience, curiously watching, breath by breath, open to what it has to show us we can begin to see and understand on a deeper level what is the meaning of our suffering"

It hit home for me because I did try to escape my pain only to put off what I eventually had to face, fearing the pain & suffering I was to endure. I realized you have to feel to live, the positive and the negative, withdrawals making it more intense and harder to pinpoint. It's hard when you are so confused but I keep hope as I have moments of clarity and hope.

I hope that helps in some way if not try going to that section to find something inspirational. Peace and healing.

Share this post


Link to post
Nadia

Good quote. It sounds a lot like Eckharte Tolle in The Power of Now.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×